Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


stop mediceine
Mar 8, 2009

is there possibility for a person on HIV treatment (stocrin and combivir) to stop these medicine ?and can one take ARV medicines even CD4 is up to 800? what can I do If I want to fall pregnant?

Response from Dr. Young

Hello and thanks for your post.

If everything is going well (no side effects, toxicity or issues with adherence), I generally don't recommend that my patients stop or interrupt their therapy.

This is because of compelling evidence that stopping therapy appears to increase the risk of many bad things--namely, a wide variety of serious medical complications. The SMART study (you can search for this topic at TheBody.com) convincingly and surprisingly showed this increased risk in a huge population of patients who were assigned to either strive for continuous viral suppression or to interrupt treatment when CD4 counts reached normal levels.

To your second questions, yes you can certainly take treatments with CD4 counts up to (or greater than) 800. If you are desiring to become pregnant, I'd discuss this with your doctor. In our country, it is not recommended to be on efavirenz (Stocrin, Sustiva, part of Atripla) during pregnancy, especially during the first trimester. We'll often switch patients in this category to a boosted protease inhibitor to avoid (this small, but significant) risk of birth defects in the child.

I hope this is helpful, BY



Previous
Bactrim side effects
Next
Sore muscles

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement